MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5056
Medical Device Problem Codes Loss of or Failure to Bond (1068); Retraction Problem (1536); Patient-Device Incompatibility (2682); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that hydrophilic coating defect occurred inside the marathon catheter, traxess wire could not be removed.It was reported there was catheter resistance in the middle of the catheter.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.The patient was undergoing surgery for treatment of an arteriovenous malformation.No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a traxcess guidewire.Additional information was received that the hydrophilic coating defect was noted to be catheter resistance.The procedure was completed by changing the microcatheter and wire.The cause of the cause of the resistance/coating issue was not determined.
 
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the marathon was returned for analysis within a shipping box, inside a sealed plastic biohazard pouch, another plastic bag, and within an opened marathon inner pouch.No guide wire was returned.Damage location details: no damage or irregularities were found with the hub.The marathon catheter body was found to be bent at ~37.6cm from the hub; in addition, the entire surface of the marathon catheter body was examined, and no coating issues were observed.No damage was found with the distal tip.No other anomalies were observed.Testing/analysis: the usable length of the marathon catheter was measured to be approximately 166.5 cm, which is within specifications.The catheter was flushed with water, which was able to exit the distal tip.Next, an in-house 0.010¿ mandrel hydrated and advanced through the catheter hub.The mandrel successfully passed through the hub and exited the distal tip without issues.The mandrel was then advanced and retracted from the catheter body a few times, to try and reproduced any resistance.No resistance was able to reproduced.No further testing was performed.Conclusion: based on the device analysis, the customer¿s report of "catheter resistance during device retrieval" and "uneven/inadequate coating" were both unable to be confirmed, as no resistance was able to be reproduced during testing.In addition, no coating issues were observed with the in-house -0.010¿ mandrel as it exited the distal tip (multiple times).The device was hydrated and worked as intended during testing.A few possible causes for possible resistance are but not limited to using a damaged catheter(s) (i.E.Kinked, bent), vessel tortuosity, insufficient catheter flushing, or a lack of continuous flush during the procedure; however, no root cause was able to be determined.The marathon was returned damaged with a bend found on the catheter body.It is possible the damage may have occurred while the user advance the device against the reported resistance.The non-medtronic guidewire (tacxess) used in the procedure was not returned, nor were any details provided about the device.Therefore, any contribution the device has made towards the resistance/damage was unable to be confirmed.Compatibility was unable to be verified.No mention of a continuous flushing being administered during the procedure was reported.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that clarified that catheter resistance occurred during retrieval/retraction of the traxess wire and there was an inadequate amount of coating.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARATHON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23898320
Report Number2029214-2025-02684
Device Sequence Number12019552
Product Code KRA
UDI-Device Identifier00847536005914
UDI-Public(01)00847536005914(17)280901(10)D061799
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5056
Device Catalogue Number105-5056
Device Lot NumberD061799
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer12/26/2025
01/28/2026
Initial Report FDA Received Date12/26/2025
Supplement Report FDA Received Date01/02/2026
02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age31 YR
Patient SexFemale